John Libbey Eurotext

Cardioembolic acute cerebral micro-infarcts in the context of atrial fibrillation after low-dose intravenous infusion of lacosamide Volume 22, issue 1, February 2020

Figures

  • Figure 1
  • Figure 2
Authors
Department of Neurology, Hospital Universitario Ramón y Cajal. Madrid, Spain
* Correspondence: Álvaro Beltrán Corbellini Secretaría de Neurología, Hospital Universitario Ramón y Cajal, Crta, Colmenar, Km 9, N° 100. Madrid, Spain

Aims

Lacosamide (LCM) is a well-tolerated and increasingly used second-generation AED, and side effects such as atrial fibrillation are rare and poorly characterized. Supported by a literature review, we share our experience of the management of the first reported case of cardioembolic cerebral infarcts in the context of de novo atrial fibrillation, which appeared following a 200-mg intravenous infusion of LCM for the treatment of non-convulsive status epilepticus.